|Can treatment with HAART lessen fevers?
Dec 9, 2009
If you are HIV positive but not on meds yet, but experience fevers and some wasting in the legs, can treatment alleviate the fevers and thus also the wasting?
Have been positive for about 6 years with no meds, waiting on viral load, but CD4 is at 701.
| Response from Dr. Henry
Chronic fevers are not common (though can occur) in HIV + persons with high CD4 counts (>>500)-documenting the fever and discussing with an HIV specialist is recommended. Fat loss in the legs also can occur but is not common in HIV+ persons on no treatment with high CD4 counts. The effect of antiretroviral therapy on the fevers and leg wasting may be variable but if those symptoms are HIV related then some benefit may well occur. A through clinical evaluation is recommended to look for other possible contributing factors. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.